Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 30, NWS Atlanta, GA

April 24, 2018DeKalb County, Georgia

NWS Atlanta, GA issued this river flood warning at Apr 24, 2018, 1:43 AM EDT for DeKalb County, Georgia. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Apr 24, 2018, 1:43 AM EDT (05:43 UTC)
Expired
Apr 24, 2018, 4:09 AM EDT
In force
2 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County DeKalb County, GA

The radar

The Atlanta radar (KFFC), 43 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Intrenchment Creek at Constitution Road near Atlanta (INTG1). The gauge peaked at 9.97 ft at Apr 24, 2018, 2:00 AM EDT.

actionminormoderate51004/2404/25
Action stage
9 ft
Minor stage
11 ft
Moderate stage
13 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02203700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

352 
WGUS42 KFFC 240543
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
143 AM EDT Tue Apr 24 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Intrenchment Creek near Southeast Atlanta affecting De Kalb County


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC089-241942-
/O.NEW.KFFC.FL.W.0030.180424T0543Z-000000T0000Z/
/INTG1.1.ER.180424T0514Z.180424T0515Z.000000T0000Z.UU/
143 AM EDT Tue Apr 24 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Intrenchment Creek near Southeast Atlanta.
* From early this morning until further notice.
* At 115 AM Tuesday the stage was 9.3 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding will occur in
  the woodlands and natural flood plain of the creek upstream and 
  downstream from the gage at Constitution Road.
  

&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436


$$
1 follow-up statement
582 
WGUS82 KFFC 240809
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
409 AM EDT Tue Apr 24 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Intrenchment Creek near Southeast Atlanta affecting De Kalb County

 
GAC089-240839-
/O.CAN.KFFC.FL.W.0030.000000T0000Z-180424T0809Z/
/INTG1.1.ER.180424T0514Z.180424T0515Z.000000T0000Z.UU/
409 AM EDT Tue Apr 24 2018

The Flood Warning is cancelled for
  The Intrenchment Creek near Southeast Atlanta.
* This takes effect immediately.
* At 315 AM Tuesday the stage was 6.7 feet...falling.
* Flood stage is 11 feet.
* The creek will continue to fall.


&&

LAT...LON 3371 8440 3375 8436 3368 8429 3368 8436


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Apr 23, 10:35 PM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Apr 23, 10:35 PM EDT, 3 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1035 PM EDT Mon Apr 23 2018

.UPDATE...

Has been quite the active night across the forecast area complete
with embedded circulations withing a larger severe threat. Many of
the circulations however were associated with side lobe
contamination from the radar and thus not tornadic. Nonetheless,
numerous reports of wind damage and flooding reports across the
area. KFFC radar seems to be overestimating rainfall totals but
MRMS has a better handle with 3 to 5 inch rainfall totals across
Greene and another across Emanuel.

The culprit for all this activity was a warm front draped across
the forecast area with highs south of the front reaching the mid
80s this afternoon. North of the front, temps remained in the 50s
and this contrast along with diffluence aloft created by mid level
low over TN was enough to allow for more activity than
anticipated. CAPE values have approached 2000 J/KG in the warm
sector but values now beginning to wane and should see a decrease
in activity through midnight.

Given flood watch has been in place for an area not hit as hard by
the rain, will let it expire at 1AM. Some minor pop adjustments as
well as temps, otherwise, no changes planned.

Deese

&&

.PREV DISCUSSION... /issued 808 PM EDT Mon Apr 23 2018/

PREV DISCUSSION... /issued 237 PM EDT Mon Apr 23 2018/

SHORT TERM /Tonight through Tuesday Night/...
Low pressure remains centered across SE MO/SW TN/W KY this afternoon
with a secondary area of low pressure across eastern AL. A warm
front extends eastward from the secondary area of low pressure
across south central GA. The widespread...steadier rainfall...has
moved off to the east of the CWFA this afternoon. However, scattered
to numerous showers and isolated thunderstorms have developed across
the outlook area.

The ongoing convection should continue during the heating of the
day, but coverage is expected to begin diminishing after sunset.
Storms have blossomed, especially where the clouds have
thinned/cleared out. The atmos remains very moist and CAPES south of
the warm front are between 1000-1500 J/Kg. The mid level lapse rates
are marginal, but 500mb analysis shows a shear axis situated right
over the Interstate 85 corridor. PWATS have decreased a little, but
still remain an inch or more across the CWFA, so locally heavy
rainfall will remain possible. A few storms could be strong and
there is some potential for an isolated severe thunderstorm. The
primary mode for any severe weather would be damaging wind gusts and
large hail. Can't rule out an isolated brief tornado. Scattered
convection is also anticipated on Tuesday.

Will be extending the current Flood Watch through midnight.

NListemaa

LONG TERM /Wednesday through Monday/...
Extended forecast continues to be on track. Have made adjustments
to pops and wx grids early in the period given the slight change
in timing with the late week system. Otherwise, have massaged
max/min temperatures to account for the latest model trends.
Otherwise, previous forecast discussion follows.

31

/Issued 519 AM EDT Mon Apr 23 2018/

Aside from some lingering slight pops across the north for Tuesday
night into Wednesday with the departing low from the short term,
the main focus will be on two shortwaves set to traverse the
region later in the week. Guidance is coming into much better
agreement with the features and have a higher amplitude wave that
nearly cuts off as it digs farther south into the Mississippi
Valley for Thursday. The translated sfc low does try to show a bit
more organization than previous runs and progged CAPE values are
enough to include slight chance thunder mention (most likely
elevated given the position of the low).

The second shortwave looks to quickly dig into the region for
Friday night/early Saturday with an almost identical evolution as
the Thursday wave. Kept pops lower with this given how far out in
the fcst, though future updates may very well raise chances if
subsequent runs maintain consensus.

Temps generally slightly below climo norms through fcst period.
Most days with upper 40s to low 50s for mins and upper 60s to low
70s for maxs.

Baker

AVIATION...
00Z UPDATE...
SHRA AND TSRA activity has been quite prevalent across the
terminals this evening. MCN and AHN continue to be affected and
will need to watch for additional activity at ATL although
activity should be on the wane with sunset. Warm front lifted
north of ATL allowing for high cigs but this should be temporary
as MVFR and then IFR conditions build back in overnight. Winds
will be tricky with east northeast becoming NW and finally SW
later tonight and persisting through Tuesday. Looks like we will
see some redevelopment of SHRA TUE afternoon but coverage looks
sufficiently low such that only VCSH is required.

//ATL CONFIDENCE...00Z UPDATE...
Medium on IFR timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          56  72  53  74 /  80  30  20   5
Atlanta         56  69  55  70 /  50  40  20  10
Blairsville     52  66  50  65 /  80  60  30  20
Cartersville    53  69  53  70 /  60  40  20  10
Columbus        55  73  56  75 /  30  30  10   5
Gainesville     55  69  54  70 /  90  40  30  10
Macon           55  74  54  76 /  40  30  10   5
Rome            53  70  53  70 /  40  40  20  20
Peachtree City  53  71  53  72 /  40  30  20   5
Vidalia         59  77  58  78 /  80  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch until midnight EDT tonight for the following zones:
Banks...Catoosa...Dade...Dawson...Fannin...Forsyth...Gilmer...
Hall...Jackson...Lumpkin...Madison...Murray...Pickens...Towns...
Union...Walker...White...Whitfield.

&&

SHORT TERM...Deese
LONG TERM....Merritt
AVIATION...Deese
Hazardous weather outlook, Apr 23, 10:40 PM EDT, 3 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1040 PM EDT Mon Apr 23 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-250245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1040 PM EDT Mon Apr 23 2018

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Isolated strong to severe storms are possible in parts of east
Georgia through around midnight. The main threats are damaging
winds.

Isolated instances of both flash and river flooding will remain
possible through the overnight period.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Several other disturbances look to push across the area later in
the week - the first on Thursday and the second possible for
late Friday into Saturday. For now have included a slight chance
of thunderstorms with the Thursday system. There is still
uncertainty on timing and strength of these systems so please
monitor future updates.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated but spotters are encouraged to
report any damage or significant weather.

In the hours before

Special weather statement, Apr 23, 9:58 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
958 PM EDT MON APR 23 2018

GAZ039-240245-
Wilkes GA-
958 PM EDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR WILKES COUNTY UNTIL 1045 PM
EDT...

At 957 PM EDT...a strong thunderstorm was near Newtown, or near
Washington...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Washington, Tignall, Mallorysville, Newtown, Delhi, Danburg and
Floral Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3384 8258 3383 8260 3380 8258 3370 8271
      3382 8287 3398 8272 3399 8267 3399 8265
      3386 8261 3387 8258 3387 8257
TIME...MOT...LOC 0157Z 217DEG 15KT 3380 8276

HAIL...0.25IN
WIND...40MPH
Local storm report, Apr 23, 10:04 PM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1004 PM EDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     FLASH FLOOD      3 ESE GRESHAMVILLE      33.61N  83.27W
04/23/2018                   GREENE             GA   911 CALL CENTER

            WATER WAS REPORTED OVER THE ROADWAY ON QUAIL TRAIL ROAD
            NEAR ARROWHEAD ROAD.

&&

EVENT NUMBER FFC1800092

LMERRITT
Local storm report, Apr 23, 10:10 PM EDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1010 PM EDT MON APR 23 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     TSTM WND DMG     4 SSW RICHARDSON PARK   33.54N  84.16W
04/23/2018                   HENRY              GA   PUBLIC

            3 TREES WERE REPORTED DOWN NEAR BENT ARROW DRIVE.

&&

EVENT NUMBER FFC1800093

LMERRITT
Special weather statement, Apr 23, 10:14 PM EDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1014 PM EDT MON APR 23 2018

GAZ111>113-240300-
Toombs GA-Wheeler GA-Montgomery GA-
1014 PM EDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...SOUTHEASTERN WHEELER AND
MONTGOMERY COUNTIES UNTIL 1100 PM EDT...

At 1014 PM EDT...a strong thunderstorm was near Uvalda, or 8 miles
south of Mount Vernon...moving northeast at 25 mph.

  HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Glenwood, Uvalda, Ailey, Higgston,
Santa Claus, Alston, Center, Toombs Central, Ohoopee, New Branch,
Ponderosa, McNatt Falls, South Thompson, English Eddy, Rock Springs,
Cedar Crossing and Johnson Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3214 8220 3200 8221 3195 8239 3196 8240
      3195 8241 3197 8243 3197 8250 3196 8248
      3195 8249 3196 8253 3196 8257 3192 8263
      3218 8274 3230 8236 3229 8236 3229 8228
      3232 8224 3217 8218
TIME...MOT...LOC 0214Z 240DEG 20KT 3206 8258

HAIL...0.25IN
WIND...50MPH
Special weather statement, Apr 23, 10:54 PM EDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1054 PM EDT MON APR 23 2018

GAZ085-086-098-112-113-240345-
Toombs GA-Emanuel GA-Treutlen GA-Johnson GA-Montgomery GA-
1054 PM EDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR TOOMBS...EMANUEL...EASTERN
TREUTLEN...EASTERN JOHNSON AND EASTERN MONTGOMERY COUNTIES UNTIL 1145
PM EDT...

At 1053 PM EDT...a line of strong thunderstorms was along a line
extending from near Blundale to Rock Springs...and moving east at 20
mph.

  HAZARD...Frequent lightning and heavy rain.

  IMPACT...Lightning is one of nature's leading killers. If you can
           hear thunder...you are close enough to be struck by
           lightning. Heavy rain may cause temporary street flooding
           especially in poor drainage areas.

Some locations in the path of these storms include
Swainsboro, Lyons, Vidalia, Twin City, Stillmore, Oak Park, Higgston,
Garfield, Santa Claus, Summertown, Alston, Nunez, Ohoopee, New
Branch, Covena, Modoc, Canoochee, Norristown, South Thompson and
Dellwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.  Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3254 8203 3256 8208 3252 8215 3242 8219
      3235 8225 3218 8218 3199 8221 3196 8246
      3197 8247 3252 8254 3277 8247 3277 8241
      3278 8240 3281 8242 3282 8236 3284 8233
      3280 8221 3281 8215 3266 8208 3260 8200
TIME...MOT...LOC 0253Z 250DEG 17KT 3278 8239 3206 8240
Special weather statement, Apr 23, 11:33 PM EDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1133 PM EDT MON APR 23 2018

GAZ038-039-240400-
Wilkes GA-Oglethorpe GA-
1133 PM EDT MON APR 23 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKES AND
OGLETHORPE COUNTIES UNTIL midnight EDT...

At 1133 PM EDT...a strong thunderstorm was near Rayle, or 7 miles
southeast of Lexington...moving northeast at 25 mph.

  HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rayle, Jacksons Crossroads, Mallorysville, Vesta, Norman and Point
Peter.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3371 8294 3373 8295 3372 8296 3381 8313
      3404 8299 3404 8298 3403 8294 3402 8294
      3401 8293 3401 8291 3400 8291 3398 8285
      3399 8284 3397 8278 3399 8272 3398 8269
TIME...MOT...LOC 0333Z 212DEG 20KT 3382 8300

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 8:00 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:45 PM EDTSpecial Weather StatementFFCEmanuel45 min
Apr 23, 8:53 PM EDTSpecial Weather StatementFFCWarren52 min
Apr 23, 8:55 PM EDTSpecial Weather StatementFFCGlascock50 min
Apr 23, 8:58 PM EDTSpecial Weather StatementFFCTelfair32 min
Apr 23, 9:11 PM EDTSpecial Weather StatementFFCWilkes49 min
Apr 23, 9:42 PM EDTSpecial Weather StatementFFCTelfair48 min
Apr 23, 9:43 PM EDTSpecial Weather StatementFFCGlascock47 min
Apr 23, 9:46 PM EDTSpecial Weather StatementFFCWarren29 min
Apr 23, 9:58 PM EDTSpecial Weather StatementFFCWilkes47 min
Apr 23, 10:14 PM EDTSpecial Weather StatementFFCMontgomery, Toombs46 min
Apr 23, 10:54 PM EDTSpecial Weather StatementFFCEmanuel, Toombs51 min
Apr 23, 11:33 PM EDTSpecial Weather StatementFFCOglethorpe27 min
Apr 24, 4:55 AM EDTRiver Flood WarningFFCWhitfield71 hr
Apr 24, 5:34 AM EDTRiver Flood WarningFFCGwinnett6 hr
Apr 24, 6:58 AM EDTRiver Flood WarningFFCCatoosa42 hr
Apr 24, 10:07 AM EDTRiver Flood WarningFFCForsyth8 hr
Apr 24, 3:07 PM EDTRiver Flood WarningFFCClarke, Greene, Oconee44 hr
Apr 24, 3:56 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding15 hr

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.